Alert archive / California / Flash Flood Warnings in 2013

Flash Flood Warning 32, NWS San Diego, CA

August 23, 2013Riverside County, California

NWS San Diego, CA issued this flash flood warning at Aug 23, 2013, 3:58 PM PDT for Riverside County, California. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2013, 3:58 PM PDT (22:58 UTC)
Expired
Aug 23, 2013, 7:00 PM PDT
In force
3 hr
Issued by
NWS San Diego, CA
Area
Storm-based polygon
Flood severity
None

County Riverside County, CA

The radar

The Santa Ana Mts radar (KSOX), 99 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 5:00 PM PDTFLASH FLOOD5 S Palm Springs, CAUSGS STREAM GAGE AT PALM CANYON CREEK REPORTED A 2.7 FT. RISE BETWEEN 4 AND 5 PM PDT WITH AN ESTIMATED 363 CFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 62 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 11.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2849 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WGUS56 KSGX 232258
FFWSGX
CAC065-240200-
/O.NEW.KSGX.FF.W.0032.130823T2258Z-130824T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
358 PM PDT FRI AUG 23 2013

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...

* UNTIL 700 PM PDT

* AT 356 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  STRONG THUNDERSTORMS DEVELOPING OVER...AND PERSISTING SOUTH OF THE 
  MOUNTAIN FIRE BURN SCAR NORTHWEST OF PALM SPRINGS.

* VERY HEAVY RAINFALL IN THE BURN AREA WILL MAKE DEBRIS FLOWS LIKELY 
  IN AND BELOW THE BURN SCAR IN THE FOOTHILLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS 
RAINSTORM. ROADS THAT MAY BE AFFECTED INCLUDE...BUT ARE NOT LIMITED 
TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON DRIVE...HIGHWAY 
74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN CENTER AND MORRIS 
RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...BONITA VISTA 
ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR MORE 
INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE 
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE 
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND 
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD 
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.

&&

LAT...LON 3373 11665 3380 11655 3369 11641 3365 11662

$$

JAD
3 follow-up statements
336 
WGUS76 KSGX 232327
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
427 PM PDT FRI AUG 23 2013

CAC065-240200-
/O.CON.KSGX.FF.W.0032.000000T0000Z-130824T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
427 PM PDT FRI AUG 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR 
CENTRAL RIVERSIDE COUNTY INCLUDING THE MOUNTAIN BURN AREA...

AT 412 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE STRONG THUNDERSTORMS OVER THE MOUNTAINS SOUTHWEST OF PALM 
SPRINGS. RADAR ESTIMATES ONE TO TWO INCHES OF RAIN HAS FALLEN OVER 
FAR SOUTHEASTERN PORTIONS OF THE MOUNTAIN BURN AREA...AND ADJACENT 
SLOPES JUST TO THE SOUTHEAST.

RUNOFF FROM THESE STORMS WILL BE FLOWING INTO RURAL AREAS TO THE 
SOUTHWEST OF PALM SPRINGS. RADAR ESTIMATES HAVE EXCEEDED USGS 
THRESHOLDS FOR DEBRIS FLOW GENERATION FROM THE BURN AREA.  

THE THUNDERSTORMS ARE EXPECTED TO DECREASE RAPIDLY LATE THIS 
AFTERNOON...BUT RUNOFF...AND POSSIBLE DEBRIS FLOWS WILL CONTINUE 
INTO RURAL AREAS SOUTH OF PALM SPRINGS INTO THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WATERSHEDS BURNED IN 2013 WITHIN THE MOUNTAIN BURN AREA ARE
PARTICULARLY SUSCEPTIBLE TO FLASH FLOODS AND DEBRIS FLOWS FROM THIS
RAINSTORM. DWELLINGS...ROADS...TRAILS...AND CAMPGROUNDS LOCATED ALONG
DRAINAGES WITHIN OR BELOW THE BURNED BASINS CAN BE IMPACTED BY FLASH
FLOODS AND DEBRIS FLOWS. THIS INCLUDES...BUT IS NOT RESTRICTED TO...
ALL DWELLINGS...ROADS...CAMPGROUNDS...AND INFRASTRUCTURE IN LOW LYING
AREAS OF TAQHUITZ CREEK...ANDREAS CANYON...MURRAY CANYON...WEST FORK
PALM CANYON...FOBES CANYON...APPLE CANYON...HERKEY CREEK AND
COLDWATER CREEK. IN ADDITION...ROADS THAT MAY BE AFFECTED INCLUDE...
BUT ARE NOT LIMITED TO...THOSE IN THE VICINITY OF SOUTH PALM CANYON
DRIVE...HIGHWAY 74...OR PINES TO PALMS HIGHWAY...BETWEEN MOUNTAIN
CENTER AND MORRIS RANCH ROAD...FOBES RANCH ROAD APPLE CANYON ROAD...
BONITA VISTA ROAD...FOREST SERVICE 5521 AND FOREST SERVICE 5505. FOR
MORE INFORMATION ON POST-FIRE DEBRIS FLOWS AND WHAT TO DO IF YOU LIVE
NEAR A RECENTLY BURNED AREA...GO TO
LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE/

&&

LAT...LON 3373 11665 3380 11655 3369 11641 3365 11662

$$

JAD
864 
WGUS76 KSGX 240052
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
552 PM PDT FRI AUG 23 2013

CAC065-240200-
/O.CON.KSGX.FF.W.0032.000000T0000Z-130824T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
552 PM PDT FRI AUG 23 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR 
CENTRAL RIVERSIDE COUNTY BELOW THE MOUNTAIN BURN SCAR...

AT 545 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
RAIN HAD ENDED OVER THE MOUNTAIN SLOPES AND FOOTHILLS...HOWEVER 
WATER WILL CONTINUE TO FLOW DOWNSLOPE INTO RURAL AREAS SOUTHWEST OF 
PALM SPRINGS...BELOW THE MOUNTAIN BURN SCAR THROUGH 7 PM PDT. 

A USGS STREAM GAGE ON PALM CANYON CREEK RECORDED NEARLY A 3 FT RISE 
AS THE FLOOD WAVE MOVED THROUGH BETWEEN 4 AND 5 PM THIS AFTERNOON. 
WATER CONTINUES TO FLOW DOWN THE WASH AT 545 PM THIS EVENING. DEBRIS 
FLOWS ARE POSSIBLE AS WELL. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3373 11665 3380 11655 3369 11641 3365 11662

$$

JAD
213 
WGUS76 KSGX 240201
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
701 PM PDT FRI AUG 23 2013

CAC065-240209-
/O.EXP.KSGX.FF.W.0032.000000T0000Z-130824T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIVERSIDE CA-
701 PM PDT FRI AUG 23 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR CENTRAL
RIVERSIDE COUNTY...

ADDITIONAL MINOR RUNOFF FROM EARLIER RAINFALL IS POSSIBLE ON THE 
DESERT SLOPES OF THE MOUNTAINS...INCLUDING THE MOUNTAIN FIRE BURN 
AREA. HOWEVER...THE FLASH FLOOD THREAT HAS ENDED AND THE FLASH FLOOD 
WARNING WILL BE ALLOWED TO EXPIRE AT 7 PM.

LAT...LON 3373 11665 3380 11655 3369 11641 3365 11662

$$

SS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 3:05 PM PDT, 53 minutes earlier.

Area forecast discussion, Aug 23, 3:05 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 PM PDT FRI AUG 23 2013

.SYNOPSIS...
GENERALLY FAIR AND VERY WARM WEATHER WILL CONTINUE TODAY THROUGH
SATURDAY WEST OF THE MOUNTAINS. OVER THE MOUNTAINS AND DESERTS...
AFTERNOON CLOUDS AND WIDELY SCATTERED THUNDERSTORMS ARE STILL LIKELY
DUE TO LINGERING MOISTURE AND INSTABILITY. ON SUNDAY AND MONDAY...
THE REMNANTS OF TROPICAL STORM IVO ARE LIKELY TO SPREAD NORTH ACROSS
SOUTHERN CALIFORNIA. OVER THE DESERTS AND MOUNTAINS THUNDERSTORMS...
HEAVY RAIN...AND FLASH FLOODING ARE POSSIBLE. FLASH FLOOD WATCH HAS
BEEN ISSUED. OVER AND DOWNSTREAM FROM THE LARGE WILDFIRES THIS
SEASON AND THE PREVIOUS TWO YEARS FIRES....DEBRIS FLOWS ARE ALSO
POSSIBLE. FOR TUESDAY AND WEDNESDAY A DRYING TREND IS FORECAST. BUT
BY NEXT THURSDAY THUNDERSTORMS WITH HEAVY RAINS MAY RETURN....IF A
SECOND SURGE OF TROPICAL MOISTURE MOVES OVER THE REGION AS COMPUTER
MODELS INDICATE.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

PULSE TYPE THUNDERSTORMS BEGAN SHORTLY AFTER 1200 PM AND CLOSE
ENOUGH TO MOUNTAIN COMMUNITIES TO GET REPORTS OF SMALL HAIL AND
BRIEF HEAVY DOWNPOURS...DOWNBURSTS WITH WIN GUSTS NEAR 50 MPH HAVE
ALSO BEEN OBSERVED. THE LIGHTNING ACTIVITY SINCE 1 PM HAS BEEN QUITE
IMPRESSIVE...ESPECIALLY IN THE AREA BOUNDED BETWEEN LIVE OAK
SPRINGS...MOUNT LAGUNA...OCTILLO...AND SOUTH OF THE BORDER AND WEST
OF LA RUMUROSA.

REMAINDER OF THIS AFTERNOON AND EVENING...
UPPED THE POP GRIDS AND AREAL COVERAGE OF THUNDERSTORMS TO WIDELY
SCATTERED THUNDERSTORMS OVER EASTERN SAN DIEGO COUNTY AND ADDED
ISOLATED THUNDERSTORMS OVER OTHER MOUNTAINS/DESERTS THROUGH THIS
EVENING.

LATE TONIGHT THROUGH MID SATURDAY MORNING...
INCREASED LOW CLOUDS/ADDED DENSE FOG OVER WATER/COASTAL ZONES/INLAND
VALLEYS OF SAN DIEGO COUNTY BELOW 700 FEET AND WITHIN 15 MILES OF
THE COAST.

SATURDAY MID MORNING THROUGH SATURDAY NIGHT...
ADJUSTED WINDS/DEWPOINTS/RH AND POP GRIDS TO SHOW STRONGER SOUTHEAST
FLOW AND LOW LEVEL SURGE OF MOISTURE...AS WELL AS HAVE SIMILAR OR
GREATER AREAL COVERAGE OF LATE MORNING/AFTERNON THUNDERSTORMS. USED
COMBINATION OF NAM4BC AND NAM12BC GUIDANCE WHICH HAS DEWPOINTS CLOSE
TO 70 DEGREES LOWER DESERTS AND EAST SOUTHEAST WINDS SUSTAINED UP TO
20 MPH.

SUNDAY AND MONDAY...
AFTER COORDINATING WITH NCEP WEATHER PREDICTION CENTER AND ADJACENT
FORECAST OFFICES MORE HEAVILY IMPACTED THAN SW CALIFORNIA...ISSUED A
FLASH FLOOD WATCH FOR EARLY SUNDAY MORNING THROUGH MONDAY EVENING.
SEE FFASGX...PHXFFAPSR...RNOFFAVEF...AND DAY 3 QPF GRAPHICS/TEXT
FROM NCEP WPC FOR MORE DETAILS. GFS/GEM/NAM MODELS IN GENERAL
AGREEMENT WITH SIGNIFICANT RAINFALL AMOUNTS BEGINNING EARLY  SUNDAY
MORNING.SEE HYDROLOGY SECTION BELOW FOR PRELIMINARY STORM RAINFALL
TOTALS FOR THIS PERIOD. WEST OF MOUNTAINS EVEN IF NO PRECIPITATION
DOES OCCUR...SHOULD BE QUITE HUMID AND WARM...AKA MUGGY.

TUESDAY AND WEDNESDAY...
BREAK BETWEEN TROPICAL MOISTURE SURGES. CONVECTION DOES NOT
COMPLETELY DISAPPEAR OVER DESERTS/MOUNTAINS BUT SHOULD BE GREATLY
DIMINISHED AND MOST AREAS SHOULD WARM SEVERAL DEGREES...HOWEVER
STILL LIKELY TO FEEL QUITE MUGGY.

THURSDAY/NEXT FRIDAY...
TROPICAL MOISTURE SURGE...ROUND TWO...CONTINUES TO BE ADVERTISED BY
GFS/ECMWF/GEM MODELS. MORE WIDESPREAD RAINFALL ACROSS SOUTHWEST
CALIFORNIA...INCLUDING WEST OF MOUNTAINS...BUT MAX AMOUNTS COMPARED
TO THIS SUNDAY/MONDAY MUCH LESS.

&&

.HYDROLOGY...
TWO DAY STORM TOTALS FOR SUNDAY THROUGH MONDAY...
0.5 TO 67 INCHES COACHELLA VALLEY/ANZA BORREGO DESERT...

1 TO 2 INCHES MOUNTAINS EAST OF A LAKE ARROWHEAD TO MOUNT SAN
JACINTO TO MOUNT LAGUNA LINE...

0.25 INCHES TO 0.67 INCHES REMAINDER SAN BERNARDINO
MOUNTAINS...JOHNSON VALLEY AND EAST OF INTERSTATE 215 TO THE
COASTAL SLOPES IN INLAND EMPIRE AND EAST OF I-15/HIGHWAY 67/125
LINE IN SAN DIEGO COUNTY...ALSO TO THE COASTAL SLOPES.

TRACE TO 0,25 INCHES REMAINDER OF HIGH DESERTS...INLAND VALLEYS
COASTAL ZONES/SANTA ANA MOUNTAINS.

DISCOUNTING THE ECMWF/UKMET MODELS...HAVE VERY GOOD
AGREEMENT/CONSISTENCY BETWEEN GFS/GEM/LATEST NAM MODEL ON THE
BULLS EYE OF THIS HEAVY RAIN EVENT BEING JUST WEST OF THE
CA/AZ/SRN NV BORDER...BUT CLOSE ENOUGH TO WARRANT A FLASH FLOOD
WATCH...ESPECIALLY WHEN FACTORING IN THE NUMEROUS WILDFIRES WITH
LARGE BURN SCARS LOCATED IN BASINS THAT HAVE MAJOR HIGHWAYS AND
INFRASTRUCTURE.

&&

.FIRE WEATHER...FROM MID MORNING DISCUSSION...
THROUGH SATURDAY MORNING...WARM AND CONTINUED VERY DRY ALL AREAS
ABOVE 700 FEET AND 10 MILES OR MORE INLAND. WIND GUSTS THROUGH
FAVORED AREAS FORECAST TO BE GENERALLY LESS THAN 30 MPH.

SATURDAY AFTERNON THROUGH SUNRISE SUNDAY...STILL VERY DRY
OVER INLAND EMPIRE/INLAND VALLEYS/SOUTH AND WEST OF MOUNTAINS WITH
MIN RH AT OR BELOW 15 PERCENT AND ONLY BRIEF MODERATE RECOVERY AWAY
FROM THE COAST. REMAINDER OF AREA HUMIDITY INCREASING RAPIDLY OVER
LOWER DESERTS/DESERT SLOPES...WITH DEWPOINTS REACHING THE 70S BY
SUNDAY MORNING IF NOT SOONER.

SUNDAY AND BEYOND...SEE HYDROLOGY SECTION ABOVE. HIGH RISK OF FLASH
FLOODING/DEBRIS FLOW OVER 2013 AND 2012 BURN SCARS.

&&

.AVIATION...
232030Z...COAST/VALLEYS...PATCHES OF LOW CLOUDS AND FOG WILL LIKELY
MOVE INTO THE IMMEDIATE COAST BETWEEN 03Z AND 06Z SAT...AND COULD
IMPACT COASTAL TAF SITES AFT 09Z. HOWEVER...CONFIDENCE IS NOT VERY
HIGH. OTHERWISE...SCT CLOUDS AOA 10000 FT MSL AND UNRESTRICTED VSBY
THROUGH SATURDAY.

MTNS/DESERTS...THUNDERSTORMS LIKELY OVER PORTIONS OF THE MTNS AND
DESERTS THIS AFTERNOON. OTHERWISE...SCT-BKN CLOUDS AOA 10000 FT MSL
AND UNRESTRICTED VSBY THROUGH SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM LATE SATURDAY NIGHT THROUGH MONDAY
     EVENING FOR THE APPLE AND LUCERNE VALLEYS...COACHELLA
     VALLEY...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO COUNTY
     MOUNTAINS.

PZ...NONE.

&&

PUBLIC/FIRE WEATHER...BALFOUR
AVIATION/MARINE...PG
SHORT TERM WARNINGS...JAD
Hazardous weather outlook, Aug 23, 3:40 AM PDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
340 AM PDT FRI AUG 23 2013

CAZ042-043-048-050-055>058-060>062-PZZ750-775-240030-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
340 AM PDT FRI AUG 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT CHANCE OF THUNDERSTORMS IN THE SOUTHERN MOUNTAINS AND
LOWER DESERTS THIS AFTERNOON.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...A SLIGHT CHANCE OF THUNDERSTORMS IN THE SOUTHERN
MOUNTAINS AND LOWER DESERTS IN THE AFTERNOON.

SUNDAY THROUGH MONDAY...THE REMNANTS OF A TROPICAL SYSTEM WILL
BRING A GREATER CHANCE OF SHOWERS AND THUNDERSTORMS IN ALL
AREAS. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING.

TUESDAY THROUGH THURSDAY...LINGERING MOISTURE WILL BRING A CHANCE OF
AFTERNOON THUNDERSTORMS TO THE MOUNTAINS AND DESERTS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MM

In the hours before

Special weather statement, Aug 23, 2:03 PM PDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
203 PM PDT FRI AUG 23 2013

CAZ058-062-232230-
SAN DIEGO COUNTY DESERTS-
SAN DIEGO COUNTY MOUNTAINS-
203 PM PDT FRI AUG 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN DIEGO COUNTY
UNTIL 330 PM PDT...

AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTH OF MOUNT LAGUNA...AND OTHER
STRONG STORMS SOUTH OF THE INTERNATIONAL BORDER. THUNDERSTORMS ARE
LIKELY TO INTENSIFY OVER EXTREME SOUTHEAST SAN DIEGO COUNTY BETWEEN
JACUMBA AND LIVE OAK SPRINGS THROUGH 3 PM PDT.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED...ALONG WITH HEAVY RAIN
AND FREQUENT DANGEROUS LIGHTNING. LOCAL WASHES WILL BE FLOWING IN
THESE AREAS.

AREAS AFFECTED BY THIS STORM INCLUDE...INTERSTATE 8 NEAR THE
IMPERIAL COUNTY LINE...LIVE OAK SPRINGS...BOULEVARD AND JACUMBA.

LAT...LON 3276 11642 3274 11619 3262 11617 3260 11645
TIME...MOT...LOC 2057Z 208DEG 3KT 3265 11635

JAD

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 7:10 PM PDTBlowing Dust AdvisorySGXRiverside, San Diego5 hr
Aug 22, 7:54 PM PDTSevere Thunderstorm WarningSGXSan Diego36 min
Aug 22, 8:05 PM PDTFlash Flood WarningSGXSan Diego85 min
Aug 22, 8:13 PM PDTFlash Flood WarningSGXRiverside3 hr
Aug 23, 2:03 PM PDTSpecial Weather StatementSGX87 min
Aug 23, 2:17 PM PDTAreal Flood AdvisorySGXRiverside118 min
Aug 23, 2:25 PM PDTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego4 days
Aug 23, 2:41 PM PDTSevere Thunderstorm WarningSGXSan Diego34 min
Aug 23, 2:49 PM PDTFlash Flood WarningSGXSan Diego116 min
Aug 23, 3:07 PM PDTAreal Flood AdvisorySGXRiverside113 min

Nearby

Flash Flood Warnings in California, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.